Make an appointment:
Specialty
(i.e. Dermatologists)
Location

I've had my period for 7 days. What does that mean?

I am on the pill and have been for years. I take a 28 day pill and my period always comes on day 25 which is always a Sunday and is always finished by day 1 of the next pack of pills (so in other words, my period always lasts no more than 5 days) This time around it came on day 19 and I've had it for 7 days now. What does this mean? Are the pills not working any more?
Thank you for your question. Obviously, the additional bleeding when you have been so regular in the past does mean something. It is hard to say exactly what without more information, however, so it is important to speak with your doctor. There are many different possibilities, such as potential changes to your overall health or to your reproductive health. There are some lesions that can cause continued bleeding even after your period is over and can be signaled by persistent bleeding. Obviously, different medications such as blood thinners and even many herbal medications can cause changes in the length of your menstrual cycle as well. Even simple things such as weight gain and weight loss can play a role in the cycle, and so you see that there are many different possible explanations. Speaking with your doctor about the change is an appropriate step to make sure that there is nothing serious underlying this change. Please speak with your doctor about the question that you have asked involving the change in the length of your menstrual cycle and the longer time of your menstrual bleeding.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Other OB-GYNs